How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Robert Your Own Question
Dr. Robert
Dr. Robert, Doctor
Category: Medical
Satisfied Customers: 6680
Experience:  M.B.B.S, Experienced Family Physician
8493425
Type Your Medical Question Here...
Dr. Robert is online now

Please help me. I am years old and taking prosac fluoxetine.

Resolved Question:

Please help me. I am 69 years old and taking prosac fluoxetine. I started 9weeks ago 20mg after a mini stroke that frightened me. I had a terrible time with the symptoms of intense butterflies, shakes, weakness and not being able to eat, they started to disappear after 7 weeks and I felt almost back to normal last week (8). However this week and in particular yesterday and today, those same symptoms have returned with a vengeance. I cannot eat, tremble, feel as is I am going to fall and of course the dreaded intense butterflies. I am unable to sleep and cannot distract myself by radio, television or book. I just cannot function.

Would it be sensible to start going down on the prosac I.e 1 every other day or do you think it would help if I take a double dose.?

I would really appreciate any advice you can give

Thank you

Catherine
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Robert replied 3 years ago.
Hello,
Welcome to justanswer.com and thank you for your question.
I am going to assist you with your question. First I need a little more information-

Do you get numbness/ weakness in one side of body?
Are you getting shaking sensation in one side?
Have you got any blood tests done for such symptoms?
Are you suffering from any medical condition or on any medication ?
Do you suffer from severe emotional stress or anxiety issue?

Kind Regards,
Dr. Robert
Customer: replied 3 years ago.
Nothing on one side seems weakness is all over. My problem is anxiety!
On medication for AF and also blood thinner pradaxa
Are you there or is this an automated response please
Expert:  Dr. Robert replied 3 years ago.
Dear Customer, Thanks for providing quick additional information.

Yes, i am here to help you.

Yes, your symptoms are related with anxiety disorder.
Prozac contains fluoxetine, It is a selective serotonin reuptake inhibitors (SSRI) antidepressant.
The initial dosage is 20 mg once daily and can be increased up to maximum 80 mg per day.

Yes, you can start with 20mg once a day, and wait for atleast 1 week.
If symptoms, doesn't start to improve, then dosage can be increased to 40 mg. It can be taken in form of two 20mg mg pills, twice a day.
Also you can take Vitamin B complex supplements. Gentle stretching exercises should help too.

Reference- http://www.drugs.com/prozac.html

Please start with 20mg once a day and wait for one week. If symptoms doesn't improve, then dosage can be increased to 40 mg.
Please discuss this issue with your doctor and get appropriate regulation of dosage should be suggested by your doctor.

Good Luck and Take care!!

Please let me know how I can be of further assistance.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.







Dr. Robert and 5 other Medical Specialists are ready to help you
Customer: replied 3 years ago.
Thank you. I have already been on the prosac for 9 weeks! This week the symptoms have got much worse. Is this because of the side effects do you think and is it safe to take 40mg dose or will Simpsons get worse.

I am desperate!

Thank you, catherine
Expert:  Dr. Robert replied 3 years ago.
Dear Customer,
Thanks for asking follow up question. I am happy to answer you further.

Yes, dosage can be increased to 40mg.
Most likely symptoms would get resolve in 1 week.
Some of the common side effects with this drug are-

-Hives
-itching
-restlessness
-skin rash

Yes, you can take 40mg of Prozac (fluoxetine).

Please discuss this issue with your doctor and get appropriate regulation of dosage should be suggested by your doctor.

Good Luck and Take care!!

Please let me know how I can be of further assistance.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.
Customer: replied 3 years ago.
Thank you
Expert:  Dr. Robert replied 3 years ago.
Dear,
Most Welcome.
Thanks for using justanswer.com

If I have answered your questions, please remember to provide a positive rating so that I am credited for assisting you.

My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.
Customer: replied 3 years ago.
It is rather a lot of money to pay for the answer as you have not explained whether or not it is normal for prosac to worsen symptoms of anxiety or whether this should happen to me after 9 weeks of taking it when I was already getting better. Do you think my problem will worsen if I take the 40mg dose and do you mean that I will start to see the effects of the increased dose after another week?

I am sorry to be a pain but I am really in trouble with this it is almost intolerable!

Thank you. Catherine
Expert:  Dr. Robert replied 3 years ago.
Dear,

I'm so sorry to hear of your discomfort. I am happy to answer you further.

Well, Prozac is given for treating depression, panic attacks, obsessive compulsive disorder, anxiety disorder.

According to studies, A small number of people who take this medication for this condition may experience worsening of symptoms after few weeks. Yes, is some cases, it is normal, to have such symptoms, and would get disappear with increase in dosage.
Usually it would get disappear with increase in dosage to 40mg.

Earlier, you were taking a small dose of 20mg, that is the reason for not getting desired results.

With increased dosage of 40mg, you would get good results, and it may take up to 1 week, to show complete effect.
I am so sorry, that you are not feeling better.
But you can start with 40mg dosage, and would start to get good results after 1 week.

I wish for your good health.
Good luck and Take care!!

Please let me know how I can be of further assistance.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.